Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Numbness of leg whike driving, skin elevation. Is this due to problem with the nerves or diabetes?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6595 Questions
I can see something jump in my skin like my nerves are bad , my leg went numb on me when I was driving ,and sometimes my nerves will cause me to be clumsy please he
Posted Thu, 5 Jul 2012 in Diabetes
Answered by Dr. Pavan Kumar Gupta 1 hour later
Hello and thanks for the query.
The symptoms you are mentioning gives the suspicion of nerve damages of the legs caused by long standing poorly controlled diabetes.
Nerve injuries are caused by decreased blood flow and high blood sugar levels.

About half of people with diabetes will develop nerve damage. Most of the time symptoms do not begin until 10 to 20 years after diabetes has been diagnosed.
This nerve damage is called as diabetic neuropathy.
Nerve injuries generally affect nerves of whole body and symptoms which occur depend upon the the nerves that are affected.
When peripheral nerves are affected,they result in tingling sensations and numbness in lower legs and soles of feet.

Please control your sugar meticulously and take some injectable VIT B12 as per advise of your doctor.
Don't forget to take care of your foot.
I hope to have answered your query however you may revert to me for any further query.
Best of luckĀ 

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor